Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Drug holiday
Dec 27, 2000

I have been + since 89 and have used every available treatment since then. I had liposuction this summer for hump, back of neck and my new quadruple chin. the results were very good. About three month later tests showed that zerit was the only drug that might still might work. As soon as I started taking it the hump on my back returned immediately. I have baseball sized fat lumps on the back of my neck and my triple chin is back. I am now off all hiv meds. Virus is under 100 and ts are 560. I was allays exhausted while on meds. Now that I am off them I am more tired then ever and nauseated most of the day. I take lipitor,atenolol, and prozac. Is this just a result of depression? Are trials worth pursuing or should i just wait for the next available drug.

Response from Dr. Boyle

Given your significant antiretroviral experience and multi-drug resistance, you will need to be careful when you restart antiretrovirals. You do not want "sequential monotherapy", a mistake of the past that can still occur if you start one new drug with old drugs to which the virus is already resistant (and Zerit "sensitivity" is very unreliable by genotyping and phenotyping). I'd suggest that you discuss your options with your doctor, and consider trials if your viral load rises or your CD4 count drops, but I would evaluate these "salvage" trials very carefully, keeping the cautions mentioned above in mind.

As far as your current symptoms, your physician should evaluate you for depression, thyroid disease, anemia, hypogonadism and the many other factors that can lead to fatigue and should also evaluate your nausea. There are effective treatments for both of these conditions, even if the evaluation does not reveal a specific cause. BB

Brian Boyle, M.D., J.D.



Previous
Sustiva sleeping problems
Next
Tuberculosis?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement